MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3575
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.The product is available for evaluation and testing but has not yet been received.Additional information will be submitted within 30 days upon receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an aneurysm, 3.5mm x 7.5cm orbit galaxy complex xtrasoft (640cx3575/17704412) hydraulic coil stretched.The coil stretched prior to use in the patient; however, the exact timing was not reported.The procedure was successfully completed.The event did not result in a procedural delay.The product was not resterilized.No anomalies were noted when the product was taken out of the package.The product was prepped according to the instructions for use (ifu).It was confirmed that the syringe latch mechanism was in the locked position.The product will be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an aneurysm, 3.5mm x 7.5cm orbit galaxy complex xtrasoft (catalog: 640cx3575/lot: 17704412) hydraulic coil stretched.The coil stretched prior to use in the patient; however, the exact timing was not reported.The procedure was completed successfully.The event did not result in a procedural delay.The product was not resterilized.No anomalies were noted when the product was taken out of the package.The product was prepped according to the instructions for use (ifu).The syringe latch mechanism was in the locked position.No further information was provided.A non-sterile orbit galaxy cmplx xtrasoft coil 3.5x7.5 was received coiled inside of a coil plastic bag.The hypotube was inspected and found kinked at 51, 56, 67 and 120 cm from the distal end.The introducer was unzipped.The support coil, gripper, and head piece of the embolic coil were found outside of the introducer.The embolic coil was received in a medical gauze and found stretched.The gripper and the headpiece with some loops of coil were inspected under microscope.The gripper was found elongated and saturated with dried saline solution.The soldered section between the headpiece and the coil loops was not fractured, which implies that the solder had a good adhesion to the headpiece.The rest of the embolic coil was inspected under microscope and found stretched and the suture was broken.The edges of the suture show evidence that it was elongated before it was broken.A review of the manufacturing documentation associated the lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported customer complaint ¿coil ¿ unraveled/stretched¿ was confirmed; however, the exact circumstances surrounding the observed damage to the coil cannot be determined based on the condition of the returned device.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or additional damages noted on the returned system.Based on the limited information available for review, it is possible that procedural and handling factors may have contributed to the event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X7.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7352720
Report Number1226348-2018-00532
Device Sequence Number2023346
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public10886704030706
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number640CX3575
Device Lot Number17704412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/18/2018
05/22/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date05/10/2018
05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1